Daughter recently diagnosed with moderate asthma 6 years old. Started on Advair 100/50 twice daily. In Dec two weeks later coughing started. Given predisone. It cleared up. Now almost two months later her syptoms (symptoms) are back runny or stuffy nose, coughing, sneezing, watery eyes, 101 temp. Took to family doctor he said upper respitory infection, perscribed amoxicillan 400 mg twice daily. She seems a little better next day but still constantly coughs. Called asthma specialist and she said give antibiotic a chance. She is also on Zyrtec liquid, singulair 5 mg, and rhinocort aqua at night.I don't understand this she seems worse now that she is on Advair then when she started. She gained 4 lbs already. Any information would be appreciated.
I too take advair ( Seretide 250mgs) the only main problem I found was with weight gain which is unusual for an inhaled steriod, and perhaps it is just me. I do cough more sputum but I thought that was down to the asthma more than the treatment.
I was on Singulair - but I stopped it after two years because I was getting pains in my jaw and an unusual feeling of being ill.
Maybe you could see a respiratory nurse, her condition may not be specifically suited to her treatment, there are other drugs out there that maybe would suit her better. Advair is a combination drug maybe she doesn't need that at 6 years of age?
I would ask for her condition to be more closely monitored.
A series of PFT's would show whether the drug was helping or not.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.